Can the Pill Cause Skin Problems?

Save
Next Video:
Dangers of Tanning Beds & Skin Cancer....5

Oral contraceptive pill use can sometimes affect the skin in that it can make the skin more sensitive to ultraviolet rays from the sun. Learn about the brown discoloration of skin that can be caused by contraceptive pills with help from a board-certified dermatologist in this free video on skin care and dermatology.

Part of the Video Series: Dermatology & Skin Diseases
Promoted By Zergnet

Video Transcript

Hello. I'm Dr. Loretta Ciraldo, board certified dermatologist, and author of "Six Weeks to Sensational Skin." This clip is about can the pill cause skin problems. Use of the oral contraceptive pill can sometimes affect your skin. Commonly it's been marketed that if you use certain low estrogen oral contraceptives, your acne will be helped. But, there can also sometimes be a little bit of problems when you use the contraceptive pill. The first thing you should remember, is that some people do become more sensitive to the sun when they use the pill. And it's a very good idea to use a sunscreen that has very good blockage of ultraviolet A rays. So look for something that has UVA and UVB coverage, because the most common side effect on the skin that we see from the pill, is a condition which is called Melasma. And that is a brown discoloration that comes in a mask like distribution on your face. When dermatologists see this, we often will relate it to a side effect of the contraceptive pill. This is Dr. Loretta Ciraldo in Miami.

Featured

Related Searches

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!